MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328203
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 bd ultra-fine¿ pen needle was difficult to operate.The following information was provided by the initial reporter : the consumer reported the pen needle does not attach or fit correctly.Date of event : unknown.Samples : available.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1 bd ultra-fine¿ pen needle was difficult to operate.The following information was provided by the initial reporter : the consumer reported the pen needle does not attach or fit correctly.Date of event : unknown; samples : available.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2022-02-07.H6: investigation summary customer returned a total of 4 used 12.7mm, 29 gauge pen needles.The teardrop labels were not available for lot verification.The pen needles were visually inspected and all were found to have bent needles on the non-patient side of the hub¿s needle cannula.Based on the damage present, the needles bending may have occurred accidentally while the user was preparing the pen needle for use, potentially if the pen was not properly aligned with the cannula.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples received, bd was able to confirm the customer¿s indicated failure of the pen needle not attaching as intended.The root cause of the difficulty attaching the pen needles to the insulin pen appears to be inserting the pen needle at an extreme angle.The stresses placed on the non-patient end of the cannula resulted in it bending, causing it to obstruct the insulin pen.H3 other text : see h10.

Brand Name
BD ULTRA-FINE¿ PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13316657
Report Number9616656-2022-00019
Device Sequence Number1548127
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public00382903282036
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model Number328203
Device Catalogue Number328203
Device Lot Number1187343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown